Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had orange stools with bout with diarrhea. Reason?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
I have had orange stool twice both times accompanied by a bout with diarrhea. What is the reason? Like I said it has only happened 2 times in the last month. Second time the diarrhea only lasted a day,
Posted Sat, 2 Nov 2013 in General Health
Answered by Dr. Grzegorz Stanko 58 minutes later
Brief Answer:
Bacterial infection.

Detailed Answer:

Thank you for the query.

Stool is always orange in the begginning. During the passage intestinal bacteria digest bile in the stool what makes it green and than brown.
In case of accelerated stool passage bacteria wont have enough time to digest it so the stool is orange.
So orange stool can be a symptoms of accelerated stool passage due to bacterial or viral infection or it can due to lack of good intestinal bacteria.

I suggest you to have stool test and stool culture test first. In case of an infection, please try Rifaximine treatment. If there will be any blood in the stool, colonoscopy should be done.
You should also start probiotic supplementation.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor